U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness > Diabetes
 [Register]
Please register to participate in our discussions with 1.5 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
Jump to a detailed profile or search
site with Google Custom Search

Search Forums  (Advanced)
Business Search - 14 Million verified businesses
Search for:  near: 
 
 
Old 01-17-2011, 10:28 AM
 
Location: Houston, TX
15,667 posts, read 15,590,980 times
Reputation: 13963

Advertisements

On occasion if I eat something, about 20 minutes later I will throw up. Its not that I feel sick either, I just start salivating excessively. It seems to happen less if I'm eating proteins. Too many carbs may be one cause. More often this happens if I've skipped a meal. Anyone else experience this or have suggestions?
Quick reply to this message

 
Old 01-17-2011, 10:33 AM
 
Location: Spots Wyoming
17,912 posts, read 22,632,969 times
Reputation: 10956
Yes, it happens to me all the time. The doctor said it was common with diabetics and not necessarily caused by meds. She prescribed Ondansetron 8mg to me. I take one when I feel it coming on and it works quick so I don't get sick. Just one tablet, every now and then. I think I've used about 4 in the last 3-4 weeks.
Quick reply to this message
 
Old 01-25-2011, 08:22 AM
 
Location: Houston, TX
15,667 posts, read 15,590,980 times
Reputation: 13963
Thanks Elk. I'll talk to the doc at my next appointment. Its weird just sitting there and then I start salivating like a dog at a bacon store.
Quick reply to this message
 
Old 03-23-2011, 09:28 AM
 
Location: Houston, TX
15,667 posts, read 15,590,980 times
Reputation: 13963
Went to see a nutritionist a while ago. She said the throwing up was likely caused by the Metformin as it often causes diarrhea as well. She said the med causes the digestive system some problems and asked if there was an alternate med I could be perscribed. I will check on that in my next visit.
Quick reply to this message
 
Old 03-23-2011, 02:08 PM
 
Location: Mostly in my head
16,392 posts, read 30,697,184 times
Reputation: 12323
I had a day of sitting near the bathroom when I tried metformin. I now take Janumet with no problems (combo of metformin and something else). I was able to get off insulin. It's new and we had to fight BlueCross to get it approved - it's now a 30/mo copay.
Quick reply to this message
 
Old 03-23-2011, 10:43 PM
Status: "SSRIs = school shootings = MKULTRA = Pol Pot America" (set 8 days ago)
 
Location: Meth capital of the world.
8,325 posts, read 5,673,973 times
Reputation: 4376
Quote:
Originally Posted by Oildog View Post
On occasion if I eat something, about 20 minutes later I will throw up. Its not that I feel sick either, I just start salivating excessively. It seems to happen less if I'm eating proteins. Too many carbs may be one cause. More often this happens if I've skipped a meal. Anyone else experience this or have suggestions?

Wow, this is very interesting. When I was doing a low fat/high carb diet I had a real hard time with the diet. I would have painful hunger that would get so bad I would salivate at times. I am not diabetic.....but I am pretty sure I have pretty bad insulin resistance......much better when I eat low carb.
Quick reply to this message
 
Old 03-25-2011, 09:49 PM
 
Location: Spots Wyoming
17,912 posts, read 22,632,969 times
Reputation: 10956
Quote:
Originally Posted by Oildog View Post
Went to see a nutritionist a while ago. She said the throwing up was likely caused by the Metformin as it often causes diarrhea as well. She said the med causes the digestive system some problems and asked if there was an alternate med I could be perscribed. I will check on that in my next visit.
I take Metformin. The doctor explained to me that it could cause exactly what you are experiencing. I did. They gave me some other stuff to counteract what was happening.

I'm not sure that is the way to go. I'm taking 14 different meds a day. Some are supposed to help and yet, some are supposed to help those other meds fit with me. Huh?

In the past, I've had the flu and didn't take any of my meds, nor did I take insulin. I felt better, barring the flu. Now I'm seriously wondering about the meds they are givng me. I had a recent hospital stay (wasn't due to diabetes, blood pressure bottomed out. But I didn't get my normal meds and after a day or two, I felt great. Wondering now if a person should listen more to oneself and take on a doctor as an advisor only.
Quick reply to this message
 
Old 03-26-2011, 02:00 PM
 
Location: California
9,654 posts, read 10,823,006 times
Reputation: 10819
Quote:
Originally Posted by Oildog View Post
Went to see a nutritionist a while ago. She said the throwing up was likely caused by the Metformin as it often causes diarrhea as well. She said the med causes the digestive system some problems and asked if there was an alternate med I could be perscribed. I will check on that in my next visit.
I take Metformin it affected me at first but I guess me body got used to it.
Quick reply to this message
 
Old 03-27-2011, 09:13 AM
 
Location: Houston, TX
15,667 posts, read 15,590,980 times
Reputation: 13963
Quote:
Originally Posted by Roaddog View Post
I take Metformin it affected me at first but I guess me body got used to it.

Yes it gets worse if I miss a day or two. I think my body 'gets use' to it as well. Taking it on a full stomach or when eating is much better.
Quick reply to this message
 
Old 03-28-2011, 07:06 AM
 
Location: Spots Wyoming
17,912 posts, read 22,632,969 times
Reputation: 10956
Quote:
Originally Posted by Oildog View Post
Yes it gets worse if I miss a day or two. I think my body 'gets use' to it as well. Taking it on a full stomach or when eating is much better.
I take 3 metformin per day (500mg). One just before each meal. Like you say, that helps. A few times I've had to miss lunch but still took my meds. When that happened I did get sick. But I've been on Metformin for a while and other then missing a meal, I'm pretty used to it, or it's pretty used to me.
Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


 
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:
Over $84,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness > Diabetes

All times are GMT -6.

2005-2014, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25 - Top